Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2014, Article ID 671921, 9 pages
http://dx.doi.org/10.1155/2014/671921
Research Article

The Solution of SO(3) through a Single Parameter ODE

Department of Civil Engineering, National Taiwan University, Taipei 106-17, Taiwan

Received 4 February 2014; Accepted 12 April 2014; Published 30 April 2014

Academic Editor: Song Cen

Copyright © 2014 Chein-Shan Liu. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

In many applications we need to solve an orthogonal transformation tensor (3) from a tensorial equation under a given spin history W. In this paper, we address some interesting issues about this equation. A general solution of Q is obtained by transforming the governing equation into a new one in the space of . Then, we develop a novel method to solve Q in terms of a single parameter, whose governing equation is a single nonlinear ordinary differential equation (ODE).